| Model Number |
APB-1.5-4-HX-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium coil prematurely detached in the echelon microcatheter during delivery.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the middle artery bifurcation with a max diameter of 4mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that after the echelon microcatheter was in place, two medtronic coils were used to form the hoop with satisfactory results.The axium coil (pli-10) was then opened per standard procedure, the y valve was hydrophilic, and the coil was pushed into the microcatheter.However, the coil entered the artery for adjustment once, and then the surgeon found the coil had deployed itself.The echelon was withdrawn from the body, and it was confirmed the coil had been deployed on its own.It was noted there was resistance to pushing the coil in the microcatheter.A replacement coil was then used to complete the filling and procedure.No surgical or medical intervention was required, it was unknown if there was damage to the pushwire, no detachment attempts were made, no rotation was performed, and a continuous flush was used.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a termao sheath, johnson and johnson guide-catheter, echelon microcatheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (model no.Apb-1.5-4-hx-es; lot no.B037976) found the coil appeared to be detached from its pushwire.There was no pushwire or detached element returned with the axium prime coil.The echelon 10 catheter was found to be compatible for use with the axium prime coil as it has label inner diameter (id) of 0.017¿.The implant coil appeared to be damaged and stretched; with the polypropylene still intact.In addition, the echelon 10 catheter was also found to be kinked at several locations.The axium prime coil and echelon 10 catheter could not be used for testing due to its damaged condition.Based on the returned device, the axium prime coil was confirmed to have "resistance during delivery" and "premature detachment" as the axium prime coil was returned detached from its pushwire.In addition, the axium prime was found to be damaged and stretched.It is likely that these damages occurred when the customer attempted to advance the axium prime coil through the echelon 10 catheter against the reported resistance.However, the cause for resistance and premature detachment could not be determined.Since the pushwire and detachment element were not returned; any contribution of pushwire and detached element the reported issues could not be assessed.H6: conclusion code updated to d15.Result code updated to c0702 and c070601.Method code updated to b19.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
No additional information received.